Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 29, 2021, 6:32 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 6:32 PM CDT (23:32 UTC)
- Expired
- Aug 29, 2021, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 30
Counties Lawrence County, TN, Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 152 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WWUS84 KOHX 292332
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
632 PM CDT Sun Aug 29 2021
TNZ093>095-300015-
Lawrence TN-Wayne TN-Giles TN-
632 PM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of Wayne, Lawrence and
southwestern Giles Counties through 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Collinwood to 9 miles southeast of
Lawrenceburg. Movement was north at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, St. Joseph, Minor
Hill, Ethridge, Leoma, Westpoint, Iron City, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 8790 3516 8799 3529 8798 3530 8802
3533 8802 3538 8720 3500 8710
TIME...MOT...LOC 2331Z 157DEG 17KT 3513 8783 3515 8721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 6:23 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 29, 6:23 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 623 PM CDT Sun Aug 29 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... We are currently seeing isolated cells develop across Middle Tennessee in what remains a warm, moist and unstable air mass. Expect convective development to dissipate by sunset, with the remainder of the night largely rain-free. Look for showers and a few storms to begin developing across Middle Tennessee throughout the day tomorrow as the outer bands from Hurricane Ida begin spreading into the mid state. The heaviest rainfall from the tropical system looks to hold off until late Monday night and all day Tuesday, then starting to ease off after 00Z Wednesday. At this time, the GFS looks to be the fastest model, with the Euro and NAM lagging behind. At 00Z Wednesday, the GFS places the low center just north of CSV, with the remaining pair of solutions keeping the low center well south of BNA. Regardless, once the low center exits the mid state, drying should be somewhat rapid, and rainfall amounts after 12Z Wednesday will be minuscule. High pressure will be quick to build into Middle Tennessee beginning Wednesday night, with a broad, persistent area of subsidence bringing dry, cooler weather to the region for the remainder of the week and through the weekend. && .AVIATION... 00Z TAF DISCUSSION. Scattered TSRA impacting BNA/MQY are will dissipate with sunset. The overnight hours will feature VFR, except MVFR late night fog at CSV. Winds will be light. Monday will have mainly VFR, but isold-sct SHRA/TSRA will form in the afternoon as bands of moisture from Hurricane Ida begin to move into the area. Winds will be SSE around 7KT. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Monday evening through late Tuesday night for Bedford-Cheatham-Clay-Davidson-Dickson-Giles-Hickman-Houston- Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery- Perry-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne- Williamson-Wilson. && DISCUSSION......08 AVIATION........13
Hazardous weather outlook, Aug 29, 5:18 AM CDT, 13 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Sun Aug 29 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-301000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hurricane Ida is forecast to make landfall in Louisiana sometime this afternoon or early evening, and then turn northeast and weaken to a Tropical Depression as it moves near or across Middle Tennessee Tuesday into Wednesday. Actual rainfall amounts across mid state received will be highly dependent on eventual Ida track, current indications through are showing that 2 to 4 inches of rainfall, with locally higher amounts, will be possible. This could lead to flash flooding on already saturated ground conditions, especially for locations around and west of I-65 Corridor. In addition, damaging wind gusts and isolated tornadoes cannot be ruled out as the remnant low crosses our area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Special weather statement, Aug 29, 5:26 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
526 PM CDT Sun Aug 29 2021
TNZ059-292300-
Williamson TN-
526 PM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northeastern
Williamson County through 600 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Brentwood, Nolensville and Oak Hill.
This includes Interstate 65 between mile markers 61 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3604 8682 3604 8679 3601 8673 3601 8671
3600 8669 3584 8676 3584 8693 3603 8697
3605 8693
TIME...MOT...LOC 2226Z 180DEG 13KT 3591 8683
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SchaperSpecial weather statement, Aug 29, 6:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
632 PM CDT Sun Aug 29 2021
TNZ093>095-300015-
Lawrence TN-Wayne TN-Giles TN-
632 PM CDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of Wayne, Lawrence and
southwestern Giles Counties through 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Collinwood to 9 miles southeast of
Lawrenceburg. Movement was north at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, St. Joseph, Minor
Hill, Ethridge, Leoma, Westpoint, Iron City, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 8790 3516 8799 3529 8798 3530 8802
3533 8802 3538 8720 3500 8710
TIME...MOT...LOC 2331Z 157DEG 17KT 3513 8783 3515 8721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:12 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 62 hr |
| Aug 29, 5:26 PM CDT | Special Weather Statement | OHX | Williamson | 34 min |
| Aug 29, 6:35 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 55 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.